Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering with pemphigus vulgaris. Having severe gastric problem after pulse treatment. Taking omnacortil and Aziron. Any side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hi Doctor,
My mother is suffering with pemphigus vulgaris for the past 3 years and we visited all the doctors and still suffering, could you please suggest some good doctor , few doctors suggested to take pulse treatment for 18 months but after taking pulse she is getting sever gastric problem so we stopped it. she is using omnacortil and Aziron , any side effects with the pulse or with medicine. how to cure this .Please suggest
Posted Tue, 12 Nov 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 9 hours later
Brief Answer:
Pemphigus vulgaris

Detailed Answer:
Welcome to healthcare magic.
Pemphigus vulgaris is a serious skin disease. It is an auto immune disease where body is attacking its own skin causing blisters. Steroids and immunosuppressants are the mainstay treatment. Compared to daily steroids pulse steroids has lower side effect profile. What gastric problem did she have ? If it is not a serious problem and if can be managed then I will recommend pulse treatment over daily steroids. Azathioprine is a steroid sparing medicine and it is effective as an adjuvant not as a main treatment. Side effects should be expected with long term steroid treatment like diabetes, hypertension, bone weakening and infections. But without steroids pemphigus can become lethal. So frequent monitoring of sugars, BP, Blood counts, urine etc is important. Also calcium supplements are required.
You can search for a healthcare magic elite panelist dermatologist in your locality.
Hope this helped
I will be happy to answer any further clarifications
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor